Alert archive / Ohio / River Flood Warnings in 2020

River Flood Warning 48, NWS Cleveland, OH

September 7, 2020Cuyahoga County, Ohio

NWS Cleveland, OH issued this river flood warning at Sep 7, 2020, 11:33 AM EDT for Cuyahoga County, Ohio. It took effect at Sep 7, 2020, 1:26 PM EDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Sep 7, 2020, 11:33 AM EDT (15:33 UTC)
In effect from
Sep 7, 2020, 1:26 PM EDT
Expired
Sep 8, 2020, 4:43 AM EDT
In force
15 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 19 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuyahoga River at Independence (INDO1). The gauge peaked at 20.54 ft at Sep 7, 2020, 6:00 PM EDT.

actionminormoderatemajor510152009/0709/0809/09
Action stage
14 ft
Minor stage
17 ft
Moderate stage
18.5 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS41 KCLE 071533
FLWCLE

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
1133 AM EDT Mon Sep 7 2020

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Cuyahoga River At Independence affecting Cuyahoga County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


OHC035-080045-
/O.NEW.KCLE.FL.W.0048.200907T1732Z-200908T0035Z/
/INDO1.1.ER.200907T1732Z.200907T1800Z.200907T1834Z.NO/
1133 AM EDT Mon Sep 7 2020

The National Weather Service in Cleveland has issued a

* Flood Warning for
  the Cuyahoga River At Independence.
* Until this evening.
* At 10:30 AM EDT Monday the stage was 9.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 18.1 feet. It will then fall below flood 
  stage this evening.
* Impact...At 17.0 feet, Sagamore Run, Tinkers Creek, and Mill Creek 
  backup due to high flows on the Cuyahoga River. Canal Road 
  inundated.
* Impact...At 18.5 feet, Water backs up on Murray and Fosdick Roads 
  in Valley View. Portions of Exchange Road, Wall Street, and 
  Cloverleaf Road inundated.


&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161

$$

Maines
5 follow-up statements
600 
WGUS41 KCLE 071726
FLWCLE

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
126 PM EDT Mon Sep 7 2020

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Ohio...

  Cuyahoga River At Independence affecting Cuyahoga County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


OHC035-080215-
/O.EXT.KCLE.FL.W.0048.200907T1726Z-200908T0204Z/
/INDO1.2.ER.200907T1646Z.200907T1800Z.200907T2004Z.NO/
126 PM EDT Mon Sep 7 2020

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until late this evening...

The Flood Warning continues for
  the Cuyahoga River At Independence.
* From this afternoon to this evening.
* At 12:30 PM EDT Monday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.8 feet 
  this afternoon. It will then fall below flood stage this evening.
* Impact...At 19.5 feet, Homes and businesses flooded in Valley 
  View. Numerous road closures.


&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161

$$

Maines
654 
WGUS41 KCLE 072104
FLWCLE

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
504 PM EDT Mon Sep 7 2020

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Ohio...

  Cuyahoga River At Independence affecting Cuyahoga County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


OHC035-080715-
/O.EXT.KCLE.FL.W.0048.000000T0000Z-200909T0142Z/
/INDO1.3.ER.200907T1646Z.200908T0000Z.200908T1942Z.NO/
504 PM EDT Mon Sep 7 2020

...Forecast flooding increased from Moderate to Major severity and 
increased in duration until late tomorrow evening...

The Flood Warning continues for
  the Cuyahoga River At Independence.
* Until Tuesday evening.
* At 4:30 PM EDT Monday the stage was 20.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and major flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.2 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 21.0 feet, Property along Canal, Frances, Murray, 
  Rockside, and Cloverleaf Roads in the village of Valley View 
  inundated. Water extends to Commerce Parkway, Wall Street, 
  Exchange Road, and Cloverleaf Parkway.


&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161

$$

Maines
987 
WGUS81 KCLE 080243
FLSCLE

Flood Statement
National Weather Service Cleveland OH
1043 PM EDT Mon Sep 7 2020

...The Flood Warning continues for the following rivers in Ohio...

  Cuyahoga River At Independence affecting Cuyahoga County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


OHC035-081245-
/O.EXT.KCLE.FL.W.0048.000000T0000Z-200908T2109Z/
/INDO1.2.ER.200907T1646Z.200907T2130Z.200908T1509Z.NO/
1043 PM EDT Mon Sep 7 2020

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Cuyahoga River At Independence.
* Until Tuesday afternoon.
* At 9:30 PM EDT Monday the stage was 20.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow morning and continue falling to 5.6 feet Saturday evening.
* Impact...At 19.5 feet, Homes and businesses flooded in Valley 
  View. Numerous road closures.


&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161

$$

Clark
381 
WGUS81 KCLE 080549
FLSCLE

Flood Statement
National Weather Service Cleveland OH
149 AM EDT Tue Sep 8 2020

...The Flood Warning continues for the following rivers in Ohio...

  Cuyahoga River At Independence affecting Cuyahoga County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


OHC035-081600-
/O.EXT.KCLE.FL.W.0048.000000T0000Z-200908T1554Z/
/INDO1.1.ER.200907T1646Z.200907T2130Z.200908T0954Z.NO/
149 AM EDT Tue Sep 8 2020

...The Flood Warning is now in effect until late this morning...

The Flood Warning continues for
  the Cuyahoga River At Independence.
* Until this morning.
* At 1:30 AM EDT Tuesday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  this morning and continue falling to 5.6 feet Saturday evening.
* Impact...At 18.5 feet, Water backs up on Murray and Fosdick Roads 
  in Valley View. Portions of Exchange Road, Wall Street, and 
  Cloverleaf Road inundated.


&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161

$$

Clark
205 
WGUS81 KCLE 080843
FLSCLE

Flood Statement
National Weather Service Cleveland OH
443 AM EDT Tue Sep 8 2020

...The Flood Warning is cancelled for the following rivers in Ohio...

  Cuyahoga River At Independence affecting Cuyahoga County.

OHC035-080945-
/O.CAN.KCLE.FL.W.0048.000000T0000Z-200908T0843Z/
/INDO1.1.ER.700119T1218Z.700119T1218Z.700119T1219Z.NO/
443 AM EDT Tue Sep 8 2020

...The Flood Warning for the Cuyahoga River At Independence has been 
cancelled...

The Flood Warning is cancelled for
  the Cuyahoga River At Independence.
* At 4:30 AM EDT Tuesday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to fall to 5.6 feet Saturday 
  evening.


&&

LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161

$$

Kahn

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 7, 9:48 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 7, 9:48 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
948 AM EDT Mon Sep 7 2020

.SYNOPSIS...
A weak cold front will move across the area this
afternoon, settling as a stationary front by tonight. This
stationary front will linger across the area through Tuesday. High
pressure will then build across the area through Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Showers and thunderstorms continue to move across the eastern
portion of the area as a secondary line has begun to develop
behind it across the western portion of the area. Reports of
flooding from these showers and thunderstorms have been received
as rainfall totals have ranged from 1 to 3 inches across the
areas that have received precipitation. PWAT values across the
western area remain around 1.6 inches which will allow
precipitation efficiency to remain particularly high with the
developing line of storms. The remainder of the forecast remains
on track for this afternoon with more convection anticipated.

Previous Discussion...Shower and thunderstorm coverage is
increasing across parts of northern IN and southern MI this
early morning. This activity will continue east across northern
OH through the morning hours and early afternoon. This activity
remains elevated, though CLE/DTX VWP indicate 50 to 60 knots
just above the surface. For this reason, can't rule out this
convection bringing down some gustier winds around 40 to 50 mph
to the surface. Appears the most likely area this convection
would impact over the next several hours would be the vicinity
of Northwest Ohio.

Convection is expected to wane by the late morning/early afternoon
hours as it approaches the vicinity of the lakeshore or just inland.
Uncertainty remains on the progression of the accompanying
boundary/cold front and how much instability can be realized
across the area. Extensive cloud cover is expected which would
inhibit anything more than weak to moderate instability.
Effective shear appears to remain in the realm of moderately
strong, 35 to 40 knots, especially across northern OH. Not
expecting a widespread severe threat, but perhaps an isolated
severe storm or two remains a possibility in the afternoon hours
indicated by SWODY1 marginal risk.

Perhaps the bigger threat tomorrow afternoon could be heavy
rainfall. Warm cloud depths are expected to exceed 10kft with PWATs
around 1.6 to 1.7 inches in the vicinity of the initiating boundary.
Storm motions appear to be relatively fast (greater than 15 knots),
though vectors appear nearly parallel to the southwest to northeast
boundary axis so will have to watch for training storms.

Storms should begin to wane by the late evening hours as the
boundary layer stabilizes and convection exits the area. Following
the frontal passage, some residual moisture is possible across the
central and eastern basins of Lake Erie, coincident with a
convergent boundary. Wouldn't be surprised to see a waterspout or
two across this area, though confidence remains too low at this time
to include mention in the forecast. Overnight Monday, another area
of moisture will surge north across the area, mainly west of I-77,
associated with a psuedo weak warm front. Showers and thunderstorms
will be possible during this time through Tuesday morning. As the
front lifts north, strong capping appears to arrive across the area,
so keeping a dry forecast for much of the day Tuesday. Bumped up
temperatures a couple degrees to the upper 80s, especially along and
south of US-30 where solar heating appears maximized. The lowest
temperatures will be found along the lakeshore and across Northwest
Ohio, with highs in the upper 70s to lower 80s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Warm front will attempt to lift north of Lake Erie Tuesday night
with dry conditions expected through Wednesday night. It will be
warm on Wednesday with all locations well into the 80's. There could
be a several locations across the southern CWA that could reach 90
degrees. An upper level trough will move across the central Great
Lakes on Thursday with a cold front moving across the region. A few
showers/thunderstorms will be possible near and south of it as it
moves southward through the day. High pressure is expected to take
control of the region by Thursday night. It will be cooler on
Thursday with highs mostly in the 70's. If the front is slow enough
the southern CWA could still touch 80 degrees.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Really dont have much confidence in the extended forecast with
models continuing to struggle with how to handle the movement of low
pressure out of the southwestern US. There continues to be large
changes from day to day with all the models. Latest trends lift the
low from the southwestern US to the upper Great Lakes by Sunday.
This is not a typical scenario. We will continue to watch and see if
the northern jet stream can really phase with this low and pull it
northward. Will keep temperatures very close to seasonal averages
through the long term.

&&

.AVIATION /12Z Monday THROUGH Friday/...
Mainly VFR conditions across the TAF sites this morning,
although expect some MVFR and possibly even some IFR with
showers and thunderstorms at CLE through the next couple of
hours. Mainly rain should impact ERI with possibly a couple
rumbles of thunder with this cluster of storms. YNG/CAK could
be impacted by this cluster of storms by 14 to 15Z, though
coverage and intensity remains unclear.

Later this afternoon, a second round of showers and
thunderstorms remains possible, mainly at MFD/CAK/YNG so have
kept mention of -tsra in the forecast.

Winds will continue to diminish to around 10 knots by later this
morning/afternoon, before becoming nearly calm tonight.

Outlook...Non-VFR possible in lower ceilings and/or
showers/thunderstorms on Tuesday.

&&

.MARINE...
Strongest south to southwest winds will be this
morning. Looks like we will remain around 30 knots with a few
gusts around 40 knots. So just below gales. Will continue with
the current headlines for the small craft advisory. Beach
hazards statement looks a bit questionable but there could be
just enough southwesterly component to get waves directed toward
the shoreline. So no changes to this headline at this time. The
water levels across the western basin will lower through mid
morning but believe we should not get below 35 inches above low
water datum which is about 6 inches above the critical mark for
safe shipping.

Winds decrease through the morning as the low level jet pulls away
from the region. A cold front should cross the lake around midday
with a westerly shift expected through the afternoon. This cold
front then stalls over central Ohio tonight but will return north
of the lake as a warm front by late Tuesday. Northeast winds will
increase late tonight and persist into Tuesday evening so expect
higher water levels across the western basin. Dont think we will
have any flooding issues but something to monitor. Winds are
expected to become light and variable Tuesday night into Wednesday.
Beyond Wednesday it appears a frontal boundary will once again sag
southward across the lake with northerly winds returning. Currently
winds are under 15 knots so even with the longer fetch it appears
waves remain in the 2 to 4 foot range.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 5 PM EDT this afternoon for
     OHZ012-089.
PA...Beach Hazards Statement until 5 PM EDT this afternoon for
     PAZ001.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
     LEZ147>149.
     Small Craft Advisory until 2 PM EDT this afternoon for
     LEZ142>146.

&&

SYNOPSIS...Kahn
NEAR TERM...Campbell/Kahn
SHORT TERM...MM
LONG TERM...MM
AVIATION...Kahn
MARINE...MM
Hazardous weather outlook, Sep 7, 3:55 AM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
355 AM EDT Mon Sep 7 2020

OHZ003-006-008-017>019-027-028-036-080800-
Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Marion-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Some thunderstorms may reach strong levels with wind gusts up to 40
mph possible, mainly through this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

OHZ007-009>011-080800-
Ottawa-Erie-Lorain-Cuyahoga-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is a moderate risk of rip currents which could cause hazardous
swimming conditions, mainly through the morning and early afternoon
hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-080800-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie-
Crawford-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms will develop this afternoon across the area. Some
thunderstorms may reach strong to severe levels with the main threats
being damaging wind gusts, hail, and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

OHZ012-089-PAZ001-080800-
Lake-Ashtabula Lakeshore-Northern Erie-
355 AM EDT Mon Sep 7 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-080800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

South to southwest winds around 30 knots will continue across the
lake through the morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 7, 6:39 AM EDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
639 AM EDT Mon Sep 7 2020

OHZ008-009-019-071130-
Huron-Erie-Sandusky-
639 AM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HURON...ERIE AND
SOUTHEASTERN SANDUSKY COUNTIES...

At 638 AM EDT, a strong thunderstorm was located near Clyde, or 10
miles east of Fremont, moving east at 35 mph. Additional
thunderstorms were also located across the area.

Winds in excess of 40 mph and half inch hail are possible with this
storm. Locally heavy rainfall is also possible which may cause
ponding of water on roadways.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4142 8301 4143 8296 4142 8292 4146 8281
      4144 8276 4145 8274 4144 8265 4138 8249
      4143 8236 4118 8235 4124 8284 4125 8284
      4126 8301
TIME...MOT...LOC 1038Z 272DEG 30KT 4134 8291
Special weather statement, Sep 7, 6:57 AM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
657 AM EDT Mon Sep 7 2020

OHZ009>011-020-021-071130-
Summit-Erie-Medina-Lorain-Cuyahoga-
657 AM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT ERIE...CUYAHOGA...NORTHEASTERN
MEDINA...NORTHERN SUMMIT AND LORAIN COUNTIES...

At 656 AM EDT, a strong thunderstorm was located near Amherst, or
near Western Vermilion, moving east at 65 mph. Additional storms may
merge and cause them to intensify.

Winds in excess of 40 mph and pea size hail are possible with this
storm. If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4157 8148 4156 8139 4145 8139 4142 8137
      4142 8139 4134 8141 4125 8140 4124 8234
      4128 8235 4129 8241 4141 8241 4143 8236
      4143 8227 4152 8201 4148 8189 4149 8174
      4163 8149
TIME...MOT...LOC 1056Z 267DEG 58KT 4134 8229
Special weather statement, Sep 7, 7:52 AM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
752 AM EDT Mon Sep 7 2020

OHZ008>013-018>022-089-071315-
Summit-Seneca-Geauga-Huron-Portage-Erie-Lake-Medina-Ashtabula
Lakeshore-Sandusky-Lorain-Cuyahoga-
752 AM EDT Mon Sep 7 2020

...LARGE AREA OF HEAVY RAINFALL WILL AFFECT NORTHERN HURON...
NORTHERN PORTAGE...ERIE...NORTHERN SENECA...GEAUGA...CUYAHOGA...
NORTHEASTERN MEDINA...LAKE...SOUTHEASTERN SANDUSKY...NORTHERN SUMMIT
AND LORAIN COUNTIES...

At 749 AM EDT, radar indicated a large area of heavy rainfall over
most central lakeshore counties. Movement was east at 20 mph.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Winds up to 40 mph are also possible with these storms.

Locations that may be impacted by heavy rainfall include...
Cleveland, Lorain, Elyria, Painesville, Norwalk, Fremont, Willowick,
Western Vermilion, Vermilion, Chardon, Fairport Harbor, Parma,
Lakewood, Euclid, Mentor, Cleveland Heights, Strongsville,
Brunswick, Westlake and North Royalton.

LAT...LON 4178 8098 4177 8100 4129 8100 4125 8176
      4114 8278 4115 8332 4131 8323 4141 8258
      4138 8248 4152 8202 4148 8189 4150 8171
      4172 8137 4186 8100 4185 8100
TIME...MOT...LOC 1149Z 269DEG 17KT 4149 8098 4130 8141 4125 8231 4116
8314
Special weather statement, Sep 7, 9:06 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
906 AM EDT Mon Sep 7 2020

OHZ020>022-031-032-071400-
Summit-Portage-Stark-Medina-Wayne-
906 AM EDT Mon Sep 7 2020

...LARGE AREA OF HEAVY RAINFALL WILL AFFECT PORTAGE...
MEDINA...NORTHERN STARK...SUMMIT AND NORTHERN WAYNE COUNTIES...

At 903 AM EDT, a large area of heavy rainfall will move across the
area through 10 am. The rain is moving east at 50 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4088 8212 4099 8213 4100 8217 4109 8217
      4114 8210 4114 8208 4116 8207 4120 8202
      4120 8198 4123 8197 4129 8100 4099 8100
      4099 8109 4090 8109 4083 8140
TIME...MOT...LOC 1303Z 274DEG 46KT 4105 8191
Local storm report, Sep 7, 11:03 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 AM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     FLOOD            ESE GARFIELD HEIGHTS    41.42N 81.60W
09/07/2020                   CUYAHOGA           OH   DEPT OF HIGHWAYS

            TWO RIGHT LANES OF I-480 EAST AT SR-17 BLOCKED DUE TO
            FLOODING.

&&

AM
Local storm report, Sep 7, 11:17 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1117 AM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            4 NE CLEVELAND          41.51N 81.62W
09/07/2020                   CUYAHOGA           OH   PUBLIC

            WATER RESCUE AT MARTIN LUTHER KING JR. DRIVE AND EAST
            SUPERIOR AVE. MULTIPLE VEHICLES STUCK IN THE WATER UNDER
            THE BRIDGE ON MLK.

&&

AM

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:00 AM EDTSpecial Marine WarningCLE90 min
Sep 7, 6:39 AM EDTSpecial Weather StatementCLEErie51 min
Sep 7, 6:57 AM EDTSpecial Weather StatementCLECuyahoga, Lorain33 min
Sep 7, 7:52 AM EDTSpecial Weather StatementCLECuyahoga, Erie, Geauga, Lake, Lorain83 min
Sep 7, 7:58 AM EDTAreal Flood AdvisoryCLECuyahoga, Erie, Geauga, Huron, Lake, Lorain and 5 more4 hr
Sep 7, 8:26 AM EDTFlash Flood WarningCLECuyahoga, Erie, Geauga, Huron, Lake, Lorain and 5 more6 hr
Sep 7, 9:06 AM EDTSpecial Weather StatementCLEMedina, Portage, Summit54 min
Sep 7, 10:26 AM EDTAreal Flood AdvisoryCLEAshtabula, Geauga, Portage, Trumbull4 hr
Sep 7, 11:26 AM EDTAreal Flood AdvisoryCLELorain, Medina, Portage, Summit, Trumbull5 hr
Sep 7, 12:39 PM EDTAreal Flood AdvisoryCLEMahoning, Portage, Stark, Summit3 hr
Sep 7, 12:42 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca3 hr
Sep 7, 1:12 PM EDTFlash Flood WarningCLEMahoning3 hr
Sep 7, 1:50 PM EDTFlash Flood WarningCLELorain, Medina, Portage, Summit4 hr
Sep 7, 1:59 PM EDTFlash Flood Warning Considerable damage threatCLECuyahoga, Geauga, Lorain, Medina, Summit4 hr
Sep 7, 2:05 PM EDTSpecial Weather StatementCLEKnox25 min
Sep 7, 2:40 PM EDTSpecial Weather StatementCLEHolmes35 min
Sep 7, 3:12 PM EDTSpecial Weather StatementCLECrawford33 min
Sep 7, 3:45 PM EDTSpecial Weather StatementCLEAshland, Richland30 min
Sep 7, 4:13 PM EDTAreal Flood AdvisoryCLEMahoning3 hr
Sep 7, 4:14 PM EDTSpecial Weather StatementCLEMarion31 min
Sep 7, 4:22 PM EDTSpecial Weather StatementCLEHolmes, Wayne38 min
Sep 7, 4:29 PM EDTTornado WarningCLEAshland, Knox, Richland31 min
Sep 7, 4:54 PM EDTAreal Flood AdvisoryCLEAshland, Richland3 hr
Sep 7, 4:57 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox48 min
Sep 7, 5:16 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow59 min
Sep 7, 5:20 PM EDTRiver Flood WarningCLELake8 hr
Sep 7, 5:41 PM EDTAreal Flood AdvisoryCLEMedina, Summit2 hr
Sep 7, 5:44 PM EDTSevere Thunderstorm WarningCLEHolmes31 min
Sep 7, 5:48 PM EDTTornado WarningCLEKnox30 min

Nearby

River Flood Warnings in Ohio, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.